Childhood Diseases

Posted by: Jenny | 2009-03-09


Fever and antibiotics

My baby is now 11 months old. She developed a fever 3 weeks ago. I was worried, but everyone said she is just teething. She had her bottom teeth about 4 months ago, but still no sign of the top teeth. She still had her appetite, and except for the fever there were no other symptoms. The fever wouldn' t be there every day, but after 2 weeks it started getting higher, so I asked my mother to take her to the dr.

The dr found an UTI, and gave her Augmentin and Stilpane. I' m not using Stilpane, but rather Calpol. I' m also giving Reuteri drops with the medicine. She' s just been getting more and more sick since we' ve started the Augmentin. She' s lost her appetite now, but still drinks her milk. She' s got diarrhea, she' s also got a cold now, and on Friday she vomited (twice and not again after that). It is now almost a week since I started the Augmentin, and she now developed a slight rash on her face. I' m very worried because I' m allergic to pencillin. Should I stop the anitbiotics (it is almost finished), should I take her back to the GP, or should I rather take her to her paediatrician?

Expert's Reply



It is almost certainly the Augmentin antibiotic which is causing these symptoms in your baby.She does appear to be allergic to the Augmentin. Please stop the Augmentin and take her back to the paediatrician.I am pleased that you stopped the Stilpane. Keep her on the Reuteri drops only.The paediatrician must test her urine to see if the infection has cleared up.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.